Idaho, 2005Winter Storm in Idaho, March 16 to 17, 2005
March 16 to 17, 2005 · NWS OTX · 2 events in 2 counties and zones
A large pacific storm system moved through northern Idaho and brought heavy snow to the mountains. All mountain locations above 3000 feet received 12 to 15 inches of new snow.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large pacific storm system moved through northern Idaho and brought heavy snow to the mountains. All mountain locations above 3000 feet received 12 to 15 inches of new snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 16, 10:43 AM PST, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 16, 10:43 AM PST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
1043 AM PST WED MAR 16 2005
.SYNOPSIS...A STRONG LOW PRESSURE CENTER WILL BRING A VARIETY OF
WEATHER CONDITIONS TO THE INLAND NORTHWEST TODAY. STRONG WINDS...SNOW
AND RAIN SHOWERS WITH A ISOLATED THUNDERSTORMS ARE ANTICIPATED OVER
MUCH OF THE REGION. A SECOND LOW PRESSURE SYSTEM WILL MOVE INTO THE
REGION ON FRIDAY AND CONTINUE THE UNSETTLED WEATHER INTO THE
WEEKEND.
DISCUSSION...
UPDATED THE FORECAST TO REMOVE MORNING WORDING AND ADJUST WEATHER FOR
THE REST OF TODAY. SURFACE LOW IS OVER NW WA WITH A COLD FRONT
SLICING ACROSS WRN WA ATTM. PRESSURE GRADIENTS ARE TIGHTENING ACROSS
THE CASCADES...THE LOWER BASIN AND SE WA WHERE GUSTS HAVE REACHED
25-35 MPH IN THE LOW LANDS AND UP TOWARD 45 MPH IN THE MOUNTAINS.
CURRENT WIND ADVISORY WILL CONTINUE. ADD SLIGHT CHC OF THUNDERSTORMS
ACROSS THE NRN CASCADES AND NE WA MTN FOR THIS AFTERNOON BASED ON
THE PROJECTED PATH OF THE SURFACE LOW AND COLD POOL ALOFT. RFOX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 52 30 46 27 43 29 / 20 70 10 10 10 20
COEUR DALENE 51 30 48 24 45 27 / 20 70 10 10 20 20
PULLMAN 55 31 42 27 39 30 / 20 50 10 10 10 10
LEWISTON 58 35 50 32 47 35 / 10 70 20 10 10 10
COLVILLE 49 26 48 22 45 26 / 40 60 10 10 20 30
SANDPOINT 45 30 42 25 39 27 / 40 70 10 20 20 30
WALLACE 41 29 41 26 38 24 / 50 80 70 30 30 40
MOSES LAKE 60 32 55 29 52 34 / 10 10 10 10 10 10
WENATCHEE 60 35 54 32 51 31 / 10 10 10 10 10 10
OMAK 57 30 47 28 44 28 / 20 20 10 10 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY IN EFFECT FROM 10 AM UNTIL 8 PM PST WEDNESDAY FOR
THE FOLLOWING ZONES...COEUR DALENE AREA...IDAHO PALOUSE...
LEWIS AND SOUTHERN NEZ PERCE COUNTIES...AND LEWISTON AREA.
SNOW ADVISORY IN EFFECT FROM 8 PM WEDNESDAY UNTIL 7 AM PST
THURSDAY FOR THE FOLLOWING ZONES...AND LEWIS AND SOUTHERN
NEZ PERCE COUNTIES.
WA...WIND ADVISORY IN EFFECT FROM 10 AM UNTIL 8 PM PST WEDNESDAY FOR
THE FOLLOWING ZONES...LOWER GARFIELD AND ASOTIN COUNTIES...
MOSES LAKE AREA...NORTHEAST BLUE MOUNTAINS...SPOKANE
AREA...UPPER COLUMBIA BASIN...WASHINGTON PALOUSE...
WATERVILLE PLATEAU...AND WENATCHEE AREA.
&&Hazardous weather outlook, Mar 16, 4:15 AM PST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
415 AM PST WED MAR 16 2005
IDZ002-003-026-027-WAZ031>036-041-044-171400-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
415 AM PST WED MAR 16 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
.DAY ONE...TODAY AND TONIGHT.
A STORM SYSTEM WILL DROP DOWN FROM THE NORTH TODAY AND TONIGHT
BRINGING VERY WINDY CONDITIONS TO THE EXPOSED LOCATIONS IN EASTERN
WASHINGTON AND NORTHERN IDAHO. THIS WIND WILL LIKELY PRODUCE BLOWING
DUST THAT WILL RESTRICT VISIBILITIES AT TIMES. A WIND ADVISORY IS IN
EFFECT FOR MUCH OF THE DAY TODAY AND THIS EVENING. PLEASE REFER TO
THE ADVISORY FOR SPECIFIC DETAILS.
ALSO...SNOWFALL WILL INCREASE ACROSS THE HIGHER ELEVATIONS OF THE
CAMAS PRAIRIE TONIGHT BEFORE THE SYSTEM QUICKLY MOVES SOUTH
AND EAST OF THE REGION THURSDAY. A SNOW ADVISORY IS IN EFFECT FOR
TONIGHT. PLEASE REFER TO THE ADVISORY FOR SPECIFIC DETAILS.
.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
IDZ001-004-WAZ037-038-042-043-171400-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
415 AM PST WED MAR 16 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.
.DAY ONE...TODAY AND TONIGHT.
A STORM SYSTEM WILL DROP DOWN FROM THE NORTH TODAY AND TONIGHT
BRINGING WINDY CONDITIONS TO THE EXPOSED LOCATIONS IN EASTERN
WASHINGTON AND NORTHERN IDAHO. ALSO...SNOWFALL WILL INCREASE ACROSS
THE MOUNTAINS OF NORTHERN IDAHO. THE SYSTEM WILL QUICKLY MOVE SOUTH
AND EAST OF US LATER TONIGHT AND DURING THE DAY THURSDAY.
.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Winter Storm, Boundary/Bonner/ X Nw Kootenai
- When
- March 16, 12:00 PM PST to March 17, 10:00 AM PST
- Where
- Boundary/Bonner/ X Nw Kootenai forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.247, -116.588 (the zone’s center; the record gives no point)
Winter Storm, Shoshone/E Kootenai/E Benewah/E Latah
- When
- March 16, 12:00 PM PST to March 17, 10:00 AM PST
- Where
- Shoshone/E Kootenai/E Benewah/E Latah forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.265, -116.491 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Washington, March 16, 2005$35,000 · 53 kt wind · 1 event
- High Wind in Oregon, March 16, 2005$18,000 · 55 kt wind · 1 event
- Dust Storm in Washington, March 16, 20051 injured · 1 event
- Heavy Snow in Virginia, March 16, 20054 events
- Winter Storm in Idaho, March 16 to 17, 20052 events
- Marine Thunderstorm Wind in Gulf of Mexico, March 16, 20051 event
- Heavy Snow in Kentucky, March 16, 20051 event
- High Wind in Washington, March 16, 200560 kt wind · 1 event
- Damaging Wind in Florida, March 16, 200550 kt wind · 1 event
- High Wind in Oregon, March 16, 2005$6,000 · 54 kt wind · 1 event
- Dust Storm in Oregon, March 16, 20051 event
- Wildfire in Oregon, March 16, 2005$1,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440146, 5440147.